Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 17, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at May 1, 2004, 9:26 AM CDT for Anderson County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2004, 9:26 AM CDT (14:26 UTC)
- Expired
- May 1, 2004, 12:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Anderson County, TX
The radar
The Shreveport radar (KSHV), 177 km from the middle of the area, began a volume at 14:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 2.4 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 483 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -57 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 011430 FFWFTW TXC001-011730- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 926 AM CDT SAT MAY 1 2004 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... ANDERSON COUNTY IN NORTHEAST TEXAS * UNTIL 1230 PM CDT * AT 926 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED MODERATE SHOWERS BETWEEN FAIRFIELD...AND CENTERVILLE...MOVING TO THE NORTHEAST. IN ADDITION...MORE RAIN IS EXPECTED THROUGH 1100 AM. THESE ADDITIONAL RAINS WILL INCREASE FLOODING PROBLEMS IN THE COUNTY. RAINS SHOULD DIMINISH AROUND MIDDAY...WITH LITTLE ADDITIONAL RAIN EXPECTED LATER THIS AFTERNOON OR EVENING. * OTHER LOCATIONS IN THE WARNING INCLUDE ELKHART...MONTALBA... NECHES...PALESTINE AND SLOCUM LAT...LON 3202 9545 3163 9534 3156 9569 3198 9597 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at May 1, 8:00 AM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, May 1, 8:00 AM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 800 AM CDT SAT MAY 1 2004 .UPDATE... HAVE SENT AN UPDATED ZONE FORECAST TO REMOVE THE SEVERE THUNDERSTORM WATCH FROM THE THREE SOUTHEASTERN COUNTIES. HAVE ALSO MADE UPDATES TO THE GRIDS AND OTHER PRODUCTS FOR ON-GOING TRENDS. #58 && .AVIATION DISCUSSION... 537 AM CDT SAT MAY 1 2004 MVFR CIGS WILL LINGER FOR SEVERAL MORE HOURS AS PRECIP CONTINUES TO FORM IN ELEVATED CONVECTION ACROSS MUCH OF NORTH TEXAS. DRIER AIR WILL CONTINUE TO FILTER IN AND WE SHOULD SEE METRO AIRPORTS GO VFR BY 20-22Z. KACT WILL HOLD ONTO MVFR CIGS A BIT LONGER. OTHERWISE...BRISK NW FLOW FOR MUCH OF THE DAY. && .PREV DISCUSSION... THE SEVERE THUNDERSTORM THREAT IS DECREASING...HOWEVER A FLOODING THREAT CONTINUES ACROSS PARTS OF THE FORECAST AREA THROUGH THIS MORNING. HAVE CANCELED THE FLOOD WATCH ACROSS THE NORTH AND ISSUED A NEW FLOOD WATCH UNTIL NOON FOR THE SOUTHEASTERN THIRD OF THE FORECAST AREA...GENERALLY ALONG AND SOUTHEAST OF A LAMPASAS...TO CORSICANA... TO ATHENS LINE. AS THE UPPER TROUGH SLOWLY MOVES EASTWARD...WE SHOULD SEE RAIN START TO TAPER OFF THIS AFTERNOON...FROM NORTHWEST TO SOUTHEAST. SOME RAIN WILL LINGER IN THE SOUTHEAST TONIGHT. DRY WEATHER IS THEN EXPECTED THROUGH THE UPCOMING WEEK. WE WILL SEE UNSEASONABLY COOL TEMPERATURES THROUGH MONDAY MORNING...A WARMING TREND WILL THEN OCCUR...WITH HIGH TEMPERATURES RISING INTO THE 80S BY TUESDAY AS AN UPPER RIDGE BUILDS INTO THE REGION. #58 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 63 47 72 50 / 70 0 0 0 WACO, TX 64 48 73 51 / 80 10 0 0 PARIS, TX 62 46 71 46 / 70 0 0 0 DENTON, TX 61 45 72 49 / 70 0 0 0 MCKINNEY, TX 63 46 72 48 / 70 0 0 0 DALLAS, TX 63 47 72 50 / 70 10 0 0 TERRELL, TX 63 46 72 50 / 70 10 0 0 CORSICANA, TX 64 47 73 51 / 80 10 0 0 TEMPLE, TX 64 48 74 51 / 80 10 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...FLOOD WATCH UNTIL NOON CDT SATURDAY FOR ZONES TXZ135...TXZ146>148...TXZ156>162...TXZ174>175. &&
Hazardous weather outlook, May 1, 4:30 AM CDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 430 AM CDT SAT MAY 1 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-012100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 430 AM CDT SAT MAY 1 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... LOCALLY HEAVY RAINFALL COULD CREATE SOME FLOODING OR FLASH FLOODING PROBLEMS ACROSS MAINLY THE SOUTHERN THIRD OF NORTH TEXAS THROUGH NOON. THUS...A FLOOD WATCH HAS BEEN ISSUED FOR THIS PART OF NORTH TEXAS. OTHERWISE...SCATTERED THUNDERSTORMS WILL LINGER ACROSS MUCH OF NORTH TEXAS THIS MORNING. THE STORMS ARE NOT EXPECTED TO BECOME SEVERE...BUT THEY WILL PRODUCE CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, May 1, 3:56 AM CDT, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
356 AM CDT SAT MAY 1 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0354 AM FLASH FLOOD ATHENS 32.20N 95.86W
05/01/2004 HENDERSON TX FIRE DEPT/RESCUE
AT LEAST ONE HOME FLOODED IN ATHENSSpecial weather statement, May 1, 3:59 AM CDT, 5 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 359 AM CDT SAT MAY 1 2004 TXZ093>095-103>107-118>123-130>135-141>148-156>162-174-175-011200- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-CORYELL-DALLAS-DELTA-DENTON- ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-HENDERSON-HILL- HOOD-HOPKINS-HUNT-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-LEON-LIMESTONE- MCLENNAN-MILAM-MILLS-NAVARRO-RAINS-ROBERTSON-ROCKWALL-SOMERVELL- TARRANT-VAN ZANDT- 359 AM CDT SAT MAY 1 2004 ...SEVERE THUNDERSTORM WATCH #139 IS VALID FOR THE COUNTIES UNTIL 700 AM CDT SATURDAY MORNING...GRAYSON...LAMAR...FANNIN...DELTA... DENTON... HUNT...COLLIN...HOPKINS...TARRANT...DALLAS...ROCKWALL... RAINS...VAN ZANDT...KAUFMAN...JOHNSON...HOOD...ELLIS...ERATH... HENDERSON...NAVARRO...SOMERVELL...HILL...COMANCHE...BOSQUE... ANDERSON...HAMILTON...FREESTONE...MCLENNAN...LIMESTONE...MILLS... CORYELL...LEON...FALLS...LAMPASAS...ROBERTSON...BELL AND MILAM.
Special weather statement, May 1, 4:08 AM CDT, 5 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 408 AM CDT SAT MAY 1 2004 TXZ093>095-103>107-118>123-130>135-141>148-156>161-011200- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-CORYELL-DALLAS-DELTA-DENTON- ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-HENDERSON-HILL- HOOD-HOPKINS-HUNT-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-LIMESTONE-MCLENNAN- MILLS-NAVARRO-RAINS-ROCKWALL-SOMERVELL-TARRANT-VAN ZANDT- 408 AM CDT SAT MAY 1 2004 SEVERE THUNDERSTORM WATCH #139 IS NO LONGER IN EFFECT FOR... ANDERSON BELL BOSQUE COLLIN COMANCHE CORYELL DALLAS DELTA DENTON ELLIS ERATH FALLS FANNIN FREESTONE GRAYSON HAMILTON HENDERSON HILL HOOD HOPKINS HUNT JOHNSON KAUFMAN LAMAR LAMPASAS LIMESTONE MCLENNAN MILLS NAVARRO RAINS ROCKWALL SOMERVELL TARRANT VAN ZANDT TXZ162-174-175-011200- LEON-MILAM-ROBERTSON- 408 AM CDT SAT MAY 1 2004 SEVERE THUNDERSTORM WATCH #139 REMAINS IN EFFECT FOR... LEON MILAM ROBERTSON
Local storm report, May 1, 4:39 AM CDT, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
439 AM CDT SAT MAY 1 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0430 AM FLASH FLOOD HEWITT 31.45N 97.19W
05/01/2004 MCLENNAN TX LAW ENFORCEMENT
I 35 MILE MARKER 329 , HEWITT EXIT, CLOSED DUE TO
FLOODING. SEVERAL CARS IN DITCHES.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 7:06 PM CDT | Severe Thunderstorm Warning | FWD | Comanche | 54 min |
| Apr 30, 7:22 PM CDT | Severe Thunderstorm Warning | FWD | Johnson, Tarrant | 53 min |
| Apr 30, 7:43 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Erath, Hood, Somervell | 62 min |
| Apr 30, 7:49 PM CDT | Severe Thunderstorm Warning | FWD | Cooke | 56 min |
| Apr 30, 7:50 PM CDT | Severe Thunderstorm Warning | FWD | Parker | 55 min |
| Apr 30, 7:58 PM CDT | Severe Thunderstorm Warning | FWD | Comanche | 62 min |
| Apr 30, 8:04 PM CDT | Severe Thunderstorm Warning | FWD | Lamar | 56 min |
| Apr 30, 8:07 PM CDT | Severe Thunderstorm Warning | FWD | Mills | 53 min |
| Apr 30, 8:16 PM CDT | Severe Thunderstorm Warning | FWD | Johnson, Tarrant | 44 min |
| Apr 30, 8:29 PM CDT | Severe Thunderstorm Warning | FWD | Hamilton | 46 min |
| Apr 30, 8:42 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Hood, Somervell | 48 min |
| Apr 30, 8:57 PM CDT | Severe Thunderstorm Warning | FWD | Comanche, Dallas, Hamilton, Tarrant | 63 min |
| Apr 30, 9:12 PM CDT | Severe Thunderstorm Warning | FWD | Johnson | 63 min |
| Apr 30, 9:24 PM CDT | Severe Thunderstorm Warning | FWD | Bosque | 66 min |
| Apr 30, 10:01 PM CDT | Severe Thunderstorm Warning | FWD | Henderson | 59 min |
| Apr 30, 10:07 PM CDT | Severe Thunderstorm Warning | FWD | Dallas | 38 min |
| Apr 30, 10:11 PM CDT | Severe Thunderstorm Warning | FWD | Anderson | 34 min |
| Apr 30, 10:15 PM CDT | Severe Thunderstorm Warning | FWD | Hamilton | 60 min |
| Apr 30, 10:24 PM CDT | Severe Thunderstorm Warning | FWD | Bosque | 51 min |
| Apr 30, 10:39 PM CDT | Severe Thunderstorm Warning | FWD | Van Zandt | 51 min |
| Apr 30, 10:47 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Ellis, Kaufman | 43 min |
| Apr 30, 11:03 PM CDT | Severe Thunderstorm Warning | FWD | Henderson | 42 min |
| Apr 30, 11:11 PM CDT | Severe Thunderstorm Warning | FWD | Bosque | 64 min |
| Apr 30, 11:20 PM CDT | Severe Thunderstorm Warning | FWD | Hunt, Rockwall | 55 min |
| Apr 30, 11:33 PM CDT | Severe Thunderstorm Warning | FWD | Kaufman, Rains, Van Zandt | 57 min |
| Apr 30, 11:39 PM CDT | Severe Thunderstorm Warning | FWD | Ellis | 66 min |
| Apr 30, 11:46 PM CDT | Severe Thunderstorm Warning | FWD | Henderson | 29 min |
| May 1, 12:21 AM CDT | Severe Thunderstorm Warning | FWD | Hopkins | 54 min |
| May 1, 12:31 AM CDT | Severe Thunderstorm Warning | FWD | Navarro | 59 min |
| May 1, 12:51 AM CDT | Severe Thunderstorm Warning | FWD | Henderson | 39 min |
| May 1, 1:04 AM CDT | Flash Flood Warning | FWD | Henderson, Navarro | 3 hr |
| May 1, 1:58 AM CDT | Severe Thunderstorm Warning | FWD | Henderson, Navarro | 62 min |
| May 1, 2:05 AM CDT | Flash Flood Warning | FWD | McLennan | 3 hr |
| May 1, 3:50 AM CDT | Flash Flood Warning | FWD | Henderson, Navarro | 3 hr |
| May 1, 4:50 AM CDT | Flash Flood Warning | FWD | McLennan | 3 hr |
| May 1, 6:38 AM CDT | Flash Flood Warning | FWD | Anderson | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.